What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Nov 29, 6:56 PM CST, 10 minutes earlier.
Area forecast discussion, Nov 29, 6:56 PM CST, 10 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
656 PM CST Tue Nov 29 2022
...New AVIATION...
.DISCUSSION...
Issued at 330 PM CST Tue Nov 29 2022
Rest of today-tonight...
The potential for significant severe weather event remains &
severe weather is ongoing across the region. Sfc analysis earlier
today indicates strong WAA & moisture return have quickly
recovered with temperatures in the low 70s N to mid-upper 70s S
with dewpoints in the upper 60s-low 70s, especially in S MS. This
has led to strong WAA with intense LLJ around 40-45kts at 850mb.
Combined with anomalous warmth & destabilization around 1000-1500
MLCAPE, per SHV & JAN 18Z soundings, will continue to favor
significant severe weather event. Some thermo values haven't been
seen per SPC sounding climatology & SPC mesoanalysis indicates
long clockwise curved hodographs with +300-400 m2/s2 effective SRH
& mean layer bulk shear around 30-45kts in the 0-1km/0-3km &
50-60kts in the 0-6km layer. In addition, very steep lapse rates
approaching 7.0 C/km in the 700-500mb layer will support more
intense hail. This will continue to support all modes of
significant severe weather, including tornadoes, some strong &
long track, damaging winds up to 80mph & large hail of tennis ball
size. Highest threat looks to be along & NW of the Natchez Trace
corridor into Hwy 45 corridor. Some storms have developed earlier
in S LA & are progged to continue to the NE. In SE MS could have
better mid-level capping & 700mb heights around which could
suppress some convection into the Pine Belt. After collaboration
with SPC, the "Moderate" & "Enhanced" risk areas remain mostly the
same, but were slightly expanded to the E to the MS/AL state
line. In addition, the PDS tornado watch for a large portion
along & NW of the Natchez Trace corridor through 7PM & was
extended slightly E to account for storms in the S in Lawrence to
Jeff Davis County. Timing for the most significant severe weather
looks to be through midnight, with some lingering after midnight
through 4A. Increased confidence remains of around 9PM-midnight
in the NW Delta, the I-55 corridor around 1AM-3AM & most potential
moved out by 4AM-6AM into E-SE MS, especially the I-59 corridor.
Some localized flash flooding potential remains today. Kept the
graphic as is, but confidence has increased some areas along & NW
of the Natchez Trace, especially N of the I-20 corridor could see
some additional training of supercells & more vigorous convection.
For now, kept the ongoing Flash Flood Watch in SE MS & no changes
to the HWO, but definitely can't rule out a quick +3 inches for
areas along & N of the I-20 corridor where more intense
storms/multiple rounds occurs.
Strong WAA will help highs warm near-above normal into low-mid
70s today, while above normal into low to low 40s in the Delta to
low-mid 60s in SE MS for the frontal passage tonight.
Wednesday through early next week...
As strong sfc ridging builds in, much drier air & subsidence will
move in the wake. Sfc & mid-level ridging is progged to shift
across central Plains on Wed & mid S to Appalachians by Thurs &
Atlantic Seaboard by Fri. A quiet & cool pattern will persist
through the period as thermo profiles cool into the 4-10 deg. C
range. Highs will be in the low 50s in NW to upper 60s S on Wed,
solid freeze for areas along & N of the I-20 corridor Thurs &
gradual WAA & moderating highs late week on Fri. Moisture
advection will gradually increase into late week on Fri. Shortwave
trough is expected to move into the Intermountain W by late week
& progged to swing E in zonal flow through the Great Lakes & NE by
late weekend. With anomalous ridging over the W Gulf of Mexico &
increased WAA/moisture (i.e. PWs in the inch to inch & a half
range or so) by late weekend, stalled frontal zone will help spark
rain chances Fri through the weekend, building to the N into late
weekend on Sat to Sun. With warm thermo increasing into the mid-
upper teens by the weekend, highs will moderate above climo into
the mid-upper 70s by late weekend into early next week. /DC/
&&
.AVIATION...
(00Z TAFS)
Issued at 645 PM CST Tue Nov 29 2022
Scattered VFR to MVFR ceilings are across the region. A strong
storm system will move across the area through a majority of the
TAF period. Widespread showers/storms, some of these will be
severe, could contain gusty winds around 35-45mph or brief higher
& decreased flight cat restrictions down to MVFR-IFR cigs/vis.
LLWS around 2kft will persist up to 40kts through 30/08-10Z at
GLH, GWO & GTR & 30/11-13Z at HKS, JAN, MEI, PIB & HBG. Gusty
southerly gradient winds, with brief gusts around 30mph, are
possible & gradually switching more to the W-NW into the overnight
hours. TSRA & SHRA will persist through 30/08-10Z in N TAF sites
along Hwy 82 & 30/11-13Z in central to S TAF sites along & S of
I-20. /DC/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 49 61 34 56 / 100 0 0 0
Meridian 57 66 34 56 / 100 10 0 0
Vicksburg 47 57 34 57 / 90 0 0 0
Hattiesburg 63 68 35 61 / 100 30 0 0
Natchez 51 62 35 59 / 80 0 0 0
Greenville 42 50 32 53 / 70 0 0 0
Greenwood 43 54 32 54 / 90 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
None.
&&
DC/DC/DC
Hazardous weather outlook, Nov 29, 3:29 PM CST, 3 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
329 PM CST Tue Nov 29 2022
ARZ074-LAZ007-015-024-026-MSZ018-052-056-060>062-302130-
Ashley-Morehouse-Richland-Catahoula-Concordia-Bolivar-Lauderdale-
Smith-Adams-Franklin MS-Lincoln-
329 PM CST Tue Nov 29 2022
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, east central
Mississippi, northwest Mississippi, south central Mississippi,
and southwest Mississippi.
.DAY ONE...Tonight and Wednesday
SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...The rest of this afternoon through early Wednesday
FLOODING
THREAT...Limited
TIMING...The rest of this afternoon through early Wednesday
The rest of this afternoon through early Wednesday, severe
thunderstorms are likely and tornadoes are possible, with strong
tornadoes possible. Some thunderstorms may produce damaging winds
up to 70 mph and large hail up to golf ball size.
(https://www.weather.gov/images/jan/graphicast/1.png)
The rest of this afternoon through early Wednesday, localized
flash flooding is possible, particularly in low lying and urban
areas.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Wednesday night through Monday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.
ARZ075-LAZ008-009-016-023-025-MSZ019-025>051-053>055-059-302130-
Chicot-West Carroll-East Carroll-Madison LA-Franklin LA-Tensas-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Claiborne-Copiah-Simpson-
Jefferson-
329 PM CST Tue Nov 29 2022
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and southwest Mississippi.
.DAY ONE...Tonight and Wednesday
SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...The rest of this afternoon through early Wednesday
FLOODING
THREAT...Limited
TIMING...The rest of this afternoon through early Wednesday
The rest of this afternoon through early Wednesday, significant
severe thunderstorms and strong tornadoes are likely, with
significant long tracked tornadoes possible. Some thunderstorms
could also produce damaging winds to 80 mph and large hail up to
tennis ball size.
(https://www.weather.gov/images/jan/graphicast/1.png)
The rest of this afternoon through early Wednesday, localized
flash flooding is possible, particularly in low lying and urban
areas.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Wednesday night through Monday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.
MSZ057-058-063>066-072-302130-
Jasper-Clarke-Lawrence-Jefferson Davis-Covington-Jones-Marion-
329 PM CST Tue Nov 29 2022
This hazardous weather outlook is for portions of east central
Mississippi, south central Mississippi, and southeast
Mississippi.
.DAY ONE...Tonight and Wednesday
SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...The rest of this afternoon through early Wednesday
FLOODING
THREAT...Elevated
TIMING...The rest of this afternoon through early Wednesday
The rest of this afternoon through early Wednesday, severe
thunderstorms are likely and tornadoes are possible, with strong
tornadoes possible. Some thunderstorms may produce damaging winds
up to 70 mph and large hail up to golf ball size.
(https://www.weather.gov/images/jan/graphicast/1.png)
The rest of this afternoon through early Wednesday, areas of
flash flooding likely and some roads could be flooded or closed.
Some structures may be potentially threatened by high water.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Wednesday night through Monday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.
MSZ073-074-302130-
Lamar-Forrest-
329 PM CST Tue Nov 29 2022
This hazardous weather outlook is for portions of southeast
Mississippi.
.DAY ONE...Tonight and Wednesday
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through early Wednesday
FLOODING
THREAT...Elevated
TIMING...The rest of this afternoon through early Wednesday
The rest of this afternoon through early Wednesday, severe
thunderstorms and tornadoes are possible. Some thunderstorms could
produce damaging winds to 60 mph and hail at least to the size of
quarters.
(https://www.weather.gov/images/jan/graphicast/1.png)
The rest of this afternoon through early Wednesday, areas of
flash flooding likely and some roads could be flooded or closed.
Some structures may be potentially threatened by high water.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Wednesday night through Monday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.
23
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.
*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Tropical page...
https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
https://www.spc.noaa.gov/
Meso Analysis...
https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
https://www.spc.noaa.gov/products/outlook/
Storm Reports...
https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...
Current Watches and Warnings...
https://www.weather.gov/jan/safe_HeavyRain
Observed Precipitation Images...
https://www.weather.gov/jan/precipmaps
River Forecast Center...
https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Nov 29, 6:03 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Jackson MS
603 PM CST Tue Nov 29 2022
ARZ074-300100-
Ashley AR-
603 PM CST Tue Nov 29 2022
...A strong thunderstorm will impact portions of northern Ashley
County through 700 PM CST...
At 603 PM CST, Doppler radar was tracking a strong thunderstorm near
Old Milo, or 8 miles northwest of North Crossett, moving northeast at
45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Old Milo around 610 PM CST.
Fountain Hill around 615 PM CST.
Other locations impacted by this storm include Blanchton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CST for southeastern
Arkansas.
&&
LAT...LON 3321 9213 3321 9208 3324 9209 3325 9205
3328 9204 3328 9200 3330 9200 3331 9198
3335 9199 3335 9197 3338 9196 3339 9198
3340 9199 3339 9146 3334 9146 3314 9212
3315 9211 3316 9214
TIME...MOT...LOC 0003Z 233DEG 41KT 3328 9200
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
86Local storm report, Nov 29, 6:28 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
628 PM CST TUE NOV 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND DMG 5 W CHESTER 33.36N 89.33W
11/29/2022 CHOCTAW MS TRAINED SPOTTER
TREE DOWN ON NATCHEZ TRACE PKWY BLOCKING
BOTH DIRECTIONS. JUST SOUTH OF US-82, STILL
IN WEBSTER COUNTY. REPORT FROM
SPOTTERNETWORK.
&&
KPLocal storm report, Nov 29, 6:43 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
643 PM CST TUE NOV 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND DMG 4 NE BASSFIELD 31.53N 89.69W
11/29/2022 JEFFERSON DAVIS MS EMERGENCY MNGR
REPORTS OF TRANSFORMER ON FIRE AND MULTIPLE
TREES DOWNED AS WELL AS A FEW POWER POLES
SNAPPED.
&&
KPLocal storm report, Nov 29, 6:46 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
646 PM CST TUE NOV 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND DMG 2 ESE BASSFIELD 31.48N 89.71W
11/29/2022 JEFFERSON DAVIS MS EMERGENCY MNGR
TREES DOWNED.
&&
KPLocal storm report, Nov 29, 6:54 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
654 PM CST TUE NOV 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM TORNADO 1 W WOODLAWN 33.62N 88.33W
11/29/2022 LOWNDES MS EMERGENCY MNGR
REPORTS OF PROPERTY DAMAGE AND PEOPLE
ENTRAPPED IN MALONES GROCERY.
&&
KPLocal storm report, Nov 29, 6:58 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
658 PM CST TUE NOV 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TORNADO 1 NE SHERWOOD 33.49N 89.13W
11/29/2022 CHOCTAW MS BROADCAST MEDIA
DAMAGE TO HOME FROM RADAR CONFIRMED TORNADO.
&&
KP